Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 27, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this tornado warning at Jun 16, 2019, 10:05 PM CDT for Gillespie County, Kerr County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 10:05 PM CDT (03:05 UTC)
- Expired
- Jun 16, 2019, 10:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
Counties Gillespie County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 125 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 8:02 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3588 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
116
WFUS54 KEWX 170305
TOREWX
TXC171-265-170345-
/O.NEW.KEWX.TO.W.0027.190617T0305Z-190617T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Austin/San Antonio TX
1005 PM CDT Sun Jun 16 2019
The National Weather Service in Austin San Antonio has issued a
* Tornado Warning for...
Central Kerr County in south central Texas...
Southwestern Gillespie County in south central Texas...
* Until 1045 PM CDT.
* At 1005 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Mountain Home, or 11 miles northwest of
Kerrville, moving southeast at 25 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Kerrville, Ingram, Hunt, Mountain Home, Kerrville-Schreiner Park,
Waltonia, Harper, I-10 Near The Kimble-Kerr County Line and The
Intersection Of I-10 And Us 290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3014 9893 2993 9909 2990 9936 2991 9943
3029 9953 3029 9930 3036 9930
TIME...MOT...LOC 0305Z 322DEG 23KT 3016 9929
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$
CP1 follow-up statement
634
WWUS54 KEWX 170319
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1019 PM CDT Sun Jun 16 2019
TXC171-265-170345-
/O.CON.KEWX.TO.W.0027.000000T0000Z-190617T0345Z/
Kerr TX-Gillespie TX-
1019 PM CDT Sun Jun 16 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR CENTRAL
KERR AND SOUTHWESTERN GILLESPIE COUNTIES...
At 1019 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Ingram, or near Kerrville, moving southeast at 25
mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Kerrville, Ingram, Hunt, Mountain Home, Kerrville-Schreiner Park,
Waltonia, Harper, I-10 Near The Kimble-Kerr County Line and The
Intersection Of I-10 And Us 290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3014 9893 2993 9909 2990 9936 2991 9943
3029 9953 3029 9930 3036 9930
TIME...MOT...LOC 0319Z 322DEG 23KT 3009 9923
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
CPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at Jun 16, 6:40 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 16, 6:40 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 640 PM CDT Sun Jun 16 2019 .UPDATE... VFR conditions at all sites to start off the period. A cluster of strong to severe thunderstorms look to impact mainly the I-35 sites tonight. There is still some uncertainty with the timing and extent of storm activity tonight. Confident that I-35 sites will have a period of a few hours of MVFR to IFR conditions due to thunderstorms late this evening and tonight. Once the rain clears the area, MVFR condtitions will prevail till late morning. DRT is expected to have only a brief period of MVFR tomorrow morning. Ceilings scatter out to VFR around the 16Z period with southeasterly winds around 10 knots. && .PREV DISCUSSION... /ISSUED 257 PM CDT Sun Jun 16 2019/ SHORT TERM (Tonight through Monday Night)... A lot of factors at play this afternoon and tonight that will influence the area. First, ongoing showers and thunder in our furthest eastern counties. These are primarily diurnal driven convection that will continue intermittently through sunset. To our north, a remnant outflow boundary has initiated a line of convection just north of I-20 from Mineral Wells to Abilene. As this complex pushes south, it will move through a favorable environment for strong to severe storms, as instability is quite high. CAPE values range from 4000-5000 J/kg, steep lapse rates, and adequate shear all indicate the potential for these storms to be severe. SPC currently has a highlighted enhanced risk for the area north of I-10, including Austin, and the northeast portion of San Antonio. In this moisture rich atmosphere where PWATs range from 1.8 - 1.9, 1-2 inches are possible with this complex, with isolated areas seeing higher amounts. Timing for these storms to enter the Hill Country is tonight from 10pm to midnight, then progressing south southeast to the I-35 corridor. Main threats will be damaging winds and large hail (up to golf ball size), though there is still a chance for tornadoes. As this complex progresses overnight, Monday morning could still hold residual showers, especially east of I-35. These showers won't be enough to keep temperatures down, as we will still reach normal to just above normal temperatures of low to mid 90s, and triple digit heat in our southwest counties. LONG TERM (Tuesday through Sunday)... Tuesday, an impulse passes to our east, leaving a chance for showers and thunder for our eastern counties, while the remainder of the area stays dry. Weak ridging sets up and remains in place for a mostly dry week. This ridging will have temperatures on the rise up to 100-103 for the I-35 corridor on Thursday. With our very moist airmass still in place, heat indices will be elevated as well. Getting into next weekend, hot and humid conditions with few clouds are expected. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 93 75 96 76 / 60 30 - - - Austin Bergstrom Intl Airport 73 93 74 96 75 / 60 30 - 10 - New Braunfels Muni Airport 73 93 73 96 74 / 50 30 0 10 0 Burnet Muni Airport 71 92 73 95 74 / 60 30 10 10 10 Del Rio Intl Airport 73 98 76 98 77 / 20 - - - 10 Georgetown Muni Airport 72 93 74 96 74 / 60 30 10 10 - Hondo Muni Airport 73 98 75 100 75 / 30 20 - - 0 San Marcos Muni Airport 73 94 73 97 74 / 60 30 0 10 0 La Grange - Fayette Regional 74 92 75 95 76 / 60 50 0 20 0 San Antonio Intl Airport 74 95 75 98 76 / 50 30 - - 0 Stinson Muni Airport 75 95 75 98 76 / 40 30 - - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...EWilliams/Oaks Short-Term/Long-Term...04 Public Service/Data Collection...EWilliams
Hazardous weather outlook, Jun 16, 2:34 PM CDT, 7 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 234 PM CDT Sun Jun 16 2019 TXZ171>173-183>194-202>209-217>225-228-171945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 234 PM CDT Sun Jun 16 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Strong to severe thunderstorms are possible this afternoon and evening across most of south central Texas with the greatest potential across portions of the Hill Country and Central Texas. Damaging winds, large hail, an isolated tornado, and locally heavy rain will all be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hot and humid conditions will return to south central Texas, especially Wednesday through Friday. Afternoon heat indices on those dates are likely to reach the 102 to 110 degree range along the Rio Grande and areas along and east of I-35. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed across Central Texas and the Hill Country this evening and tonight.
In the hours before
Local storm report, Jun 16, 9:11 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
911 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM HAIL 2 SE SERENADA 30.68N 97.68W
06/16/2019 E0.70 INCH WILLIAMSON TX TRAINED SPOTTER
&&
EWSpecial weather statement, Jun 16, 9:24 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
924 PM CDT Sun Jun 16 2019
TXZ173-194-170315-
Williamson TX-Lee TX-
924 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON AND
NORTHWESTERN LEE COUNTIES UNTIL 1015 PM CDT...
At 923 PM CDT, Doppler radar was tracking a strong thunderstorm over
Thrall, or 8 miles east of Taylor, moving southeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lexington, Thrall, Fedor, Tanglewood, Knobb Springs, Laneport, Blue,
Beyarsville, Hare, Leo, Noack, Sandoval and Old Dime Box.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.
LAT...LON 3027 9709 3034 9720 3042 9737 3055 9737
3073 9727 3046 9715 3052 9703 3037 9686
TIME...MOT...LOC 0223Z 323DEG 21KT 3061 9727
CPLocal storm report, Jun 16, 9:43 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
943 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND GST 3 S GEORGETOWN 30.61N 97.68W
06/16/2019 M57 MPH WILLIAMSON TX TRAINED SPOTTER
&&
EWLocal storm report, Jun 16, 9:49 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
949 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL 5 NW MOUNTAIN HOME 30.24N 99.43W
06/16/2019 E1.75 INCH KERR TX PUBLIC
&&
EWLocal storm report, Jun 16, 9:53 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
953 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HAIL 5 WSW HARPER 30.27N 99.33W
06/16/2019 E1.00 INCH KERR TX PUBLIC
&&
EWLocal storm report, Jun 16, 10:03 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1003 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL 4 ENE MOUNTAIN HOME 30.19N 99.32W
06/16/2019 E2.00 INCH KERR TX PUBLIC
&&
EWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:19 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 56 min |
| Jun 16, 8:41 PM CDT | Special Weather Statement | EWX | Williamson | 34 min |
| Jun 16, 8:54 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 66 min |
| Jun 16, 9:24 PM CDT | Special Weather Statement | EWX | Lee | 51 min |
| Jun 16, 9:38 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 67 min |
| Jun 16, 10:13 PM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Jun 16, 10:32 PM CDT | Special Weather Statement | EWX | Williamson | 43 min |
| Jun 16, 10:37 PM CDT | Special Weather Statement | EWX | Lee | 68 min |
| Jun 16, 10:43 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 62 min |
| Jun 16, 10:54 PM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jun 16, 10:58 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee | 3 hr |
| Jun 16, 11:06 PM CDT | Special Weather Statement | EWX | Real | 24 min |
| Jun 16, 11:21 PM CDT | Special Weather Statement | EWX | Williamson | 54 min |
| Jun 16, 11:28 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Comal, Kendall, Kerr, Medina and 1 more | 62 min |
| Jun 16, 11:34 PM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 3 hr |
| Jun 16, 11:55 PM CDT | Special Weather Statement | EWX | Williamson | 65 min |
| Jun 16, 11:57 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 46 min |
| Jun 17, 12:25 AM CDT | Special Weather Statement | EWX | Bastrop, Caldwell | 50 min |
| Jun 17, 12:27 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe, Medina, Wilson | 63 min |
| Jun 17, 12:54 AM CDT | Special Weather Statement | EWX | Val Verde | 66 min |
| Jun 17, 1:13 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Hays, Travis | 3 hr |
| Jun 17, 1:15 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Caldwell, DeWitt, Gonzales, Guadalupe and 2 more | 60 min |
| Jun 17, 1:26 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Jun 17, 1:31 AM CDT | Special Weather Statement | EWX | Bandera | 29 min |
| Jun 17, 1:56 AM CDT | Areal Flood Advisory | EWX | Caldwell, Guadalupe | 3 hr |
| Jun 17, 2:07 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes, Lavaca | 53 min |
| Jun 17, 2:24 AM CDT | Special Weather Statement | EWX | Fayette | 66 min |
| Jun 17, 2:56 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Fayette, Lavaca | 49 min |
| Jun 17, 3:18 AM CDT | Special Weather Statement | EWX | Burnet | 57 min |
| Jun 17, 5:12 AM CDT | Special Weather Statement | EWX | Gillespie | 48 min |
| Jun 17, 5:36 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell | 3 hr |
| Jun 17, 6:09 AM CDT | Special Weather Statement | EWX | Blanco | 51 min |
| Jun 17, 7:31 AM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 119 min |
| Jun 17, 8:08 AM CDT | Special Weather Statement | EWX | Bandera, Kendall | 67 min |
| Jun 17, 9:25 AM CDT | Special Weather Statement | EWX | Bexar | 65 min |
| Jun 17, 10:03 AM CDT | Special Weather Statement | EWX | Atascosa, Karnes | 57 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.